Pain Home > Butrans Overdose
Treating a Butrans OverdoseEarly treatment after an overdose of Butrans is essential. The patch should be removed immediately. An antidote, such as naloxone (Narcan®), may be administered to counteract the overdose effects. Because the overdose effects will last longer than the effects of the antidote, repeated doses of the antidote may be needed. However, naloxone may not be completely effective at reversing the dangerous breathing problems associated with a Butrans overdose.
Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Examples of supportive treatment may include oxygen treatment and intravenous fluids, if necessary.
This medication remains in the body for an extended period. Therefore, overdose treatment may need to continue for at least 24 hours after the patch is removed.
It is very important that you seek medical attention immediately if you believe that you or someone else may have used too much Butrans.